|Incomplete PEP treatment
Nov 20, 2011
I had a possible exposure accident in Taiwan; I had to explain PEP to the doctors there (having read about it on the net). They only gave me a prescription fror combivir (twice a day). When I returned back home, kaletra was added to the prescription. I started to take combivir 28 hrs after the exposure; 3 days later I started to take Kaletra. All I can ready on the net says that I was to late, should I continue with the PEP treatment ? The side effects are severe !. I started to take kaletra 3 days later
| Response from Dr. Young
Hello and thanks for posting.
Since Combivir was started within 72 hours of your exposure, you didn't start PEP too late. On the other hand, it's not clear how adding Kaletra to your regimen at the 4th day will (or won't) help the effectiveness of PEP.
How to proceed depends a lot on how high of a risk your exposure was. Clearly, it's not desirable to have a month of "severe" side effects. If you the exposure was high risk, then I'd probably get in contact with someone expert in ART or PEP and ask if a switch to an different (ie., better tolerated) regimen is reasonable. Alternatively, if, by light of day, your risk turns out to be low, you could simply stop your PEP.
Either way, following a possible exposure, you should be tested for HIV (and other possible sexually transmitted infections) at 1 and 3 months.
Hope that helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.